(Closed) DID YOU LOSE OR GAIN WEIGHT AFTER STOPPING THE PILL?

posted 5 years ago in Beauty
  • poll: Did you lose or gain weight after you came off the pill?

    Lost weight

    Gained weight

    My weight didn't change

    Other - Please specify

  • Post # 2
    Member
    87 posts
    Worker bee
    • Wedding: August 2016

    No weight change becuase of coming off the pill……weight gain when I went on…..life is a B**ch! 🙂

    Post # 3
    Member
    543 posts
    Busy bee
    • Wedding: August 2015

    Comment to follow. Going off mine in just over 5 weeks. Im hoping to loose some weight before falljng pregnant as i am over a healthy BMI. 

    Post # 4
    Member
    9524 posts
    Buzzing Beekeeper

    I have been on and off the pill for 18 years, god I’m old. I never noticed gain or loss when off it. I did gain going on it a few years ago. 

    Post # 7
    Member
    7977 posts
    Bumble Beekeeper
    • Wedding: July 2013 - UK

    I gained a LOT… about 50lb, very quickly. However, take that with a pinch of salt, because I have some sort of endocrine problem which may or may not be linked to my menstrual cycles…

    Post # 8
    Member
    892 posts
    Busy bee

    I didn’t lose or gain any significant weight.  I read that weight gain and the pill are not really a thing – that it’s usually due to water, and is temporary. 

    here’s an article about it on webmd: http://www.webmd.com/sex/birth-control/birth-control-pills-weight-gain

    also, I could see how maybe it could have a placebo effect. we’ve all heard the rumors that it’s supposed to cause weight gain, so maybe for some people it causes diet changes on a subconscious level. 

    Post # 9
    Member
    51 posts
    Worker bee
    • Wedding: May 2015

    My doctor told me that the pill & weight correlation has more to do with being in a stable relationship when you start it (versus using condoms I guess?). We get comfortable with our bodies, maybe go out to eat more, don’t have as much time to exercise, etc… So if you go off the pill because you’re open to trying to conceive, I’d think the same thing might contribute to weight gain. Not scientific but there is proof that people in committed relationships get comfortable and tend to gain a little bit. 

    Post # 10
    Member
    488 posts
    Helper bee
    • Wedding: May 2015

    View original reply
    LLMMCC:  I have been off the pill for two weeks and have gained weight.  Also my side effects have been horrible! Mostly dizzy/nauseausness.  I cannot wait for everything to be normal.  I had slight spotting but so far no period yet.  I didn’t gain weight when I went on, I don’t think, but since coming off I feel in constant period mode, haha.  Good luck!  Just stay positive and realize anything that happens in temporary. 

    Post # 11
    Member
    346 posts
    Helper bee
    • Wedding: May 2014

    I was on yaz also.  I gained weight around 10 lbs when I got off of it about a year and a half ago.

    Post # 12
    Member
    285 posts
    Helper bee
    • Wedding: September 2014

    I lost weight, but not because I stopped the pill.  I lost weight because I exercised and ate fewer calories than I burned (intentionally).  I just happened to stop taking the pill in the middle of my weightloss.

    Post # 13
    Member
    2120 posts
    Buzzing bee
    • Wedding: October 2015

    I did not gain or lose anything while on the pill. Well, I gained about 30 lbs, but that was mainly because Fiance and I were eating out about 5 times a week! I was only on the pill for about 6 months before needing to switch for medical reasons. Since switching to IUD, I have been able to lose weight without any hindrance from my BC, but I do not think my BC has had any effect on my weight, if that makes sense.

    Post # 14
    Member
    543 posts
    Busy bee
    • Wedding: August 2015

    View original reply
    mermaids:  While I agree, people in a happy committed relationship do gain weight I dont agree that that directly relates to the pill. 

    I’ve been on the pill for 10 years now and have steadily gained weight every year since I started to the point where i am almost twice the wieght I was initially. (I am aware of how unhealthy this is.)

    I was not in a relationship when i started and in and out of relationships the whole time… I am now in a commited relationship coming up to 4 years and I have been the most stable in this time then any of the years before. 

    I believe it’s to do with the increased appetite factor – this has been a MAJOR change for me. 

    I can not wait to go off my pill on September 1st.

    Post # 15
    Member
    88 posts
    Worker bee

    I LOST weight when I stopped taking it – but it was all of the weight that I gained while on it.

    Once I got on it, I instantly gained ten pounds and kept putting it on for a total of 30 pounds. My doctor kept telling me it was not related to BC and I think that is partially true and partially untrue because I could not lose weight while on it despite my efforts. In turn, failing at losing weight when I was cutting calories, eating healthier, and exercising, made me give up (sad but true).

    I took control and got of off BC pills and have since lost all of the weight over the course of a year. I feel healthier, more stable, and don’t have headaches.

    I think it affects everyone differently and I lost the weight through lifestyle changes as well as coming off of the pill. So I didn’t just lose because I am no longer on BC, but I don’t think I would have lost if I would have stayed on – even with the healthy lifestyle changes.

     

    The topic ‘DID YOU LOSE OR GAIN WEIGHT AFTER STOPPING THE PILL?’ is closed to new replies.

    Find Amazing Vendors